jump to last post 1-8 of 8 discussions (25 posts)

Relative Dies From Over The Counter Medication

  1. profile image0
    Deborah Sextonposted 7 years ago

    The brother of my brother in law passed away just the other day after using Aleve for about one week. Aleve is an over the counter Naproxen  Naproxen is the same type of medication that the prescribed Vioxx is.
    Vioxx was removed from the market owed to several deaths.
    Aleve and Vioxx are both anti-inflametory medications.  Never take a Naproxen type medication without a doctor's orders. These meds are known to cause heart attacks due to an allergic reaction. .

    1. kirstenblog profile image75
      kirstenblogposted 7 years ago in reply to this

      How sad! My sympathies to you and your extended family.

      This is why I avoid medications whenever possible. I used to take lots of meds for depression and even acne. The side effects of meds can be horrid. Even basic stuff like aspirin does a number on my stomach and if I can avoid it I do.

      Thank you for sharing your warning regarding this medication, it is always good to know more about what is out there.

      All the best

      1. profile image0
        Deborah Sextonposted 7 years ago in reply to this

        Thanks for your words of comfort. Not all drugs are dangerous but anything anti-inflammatory is. Other medicines for arthritis are also very dangerous and can even cause Lymphoma (cancer of the Lymph glands)

        My sister's brother-in-law is who died. He thought it was safe because he bought the Aleve at Walmart. A few people are in the high risk group for Aleve,(Aleve is made for severe headaches and arthritis) which are those who have an allergic reaction. (Naproxen, Vioxx etc)†

        My sister's brother-in-law was found in the floor. He wasn't breathing and his whole body was swollen. He was put on life support and the doctor's induced coma so he could heal faster. He died the next day.

    2. Mark Knowles profile image60
      Mark Knowlesposted 7 years ago in reply to this

      Just as a matter of interest - how can you have a brother of a brother in law that is not also a brother in law? Surely he was just your brother in law? wink

      1. profile image0
        wordscribe41posted 7 years ago in reply to this

        No, he could be her sister's or brother's husband's brother.  Wow, that's a mouthful.  Anyway, Deborah, I'm so sorry to hear about that.  That's the first time I've heard of this, my condolences.

        1. profile image0
          Deborah Sextonposted 7 years ago in reply to this

          Wordscribed Thank you for your condolences and kind words.

          Yes, he was my sister's brother-in-law.

      2. profile image0
        A Texanposted 7 years ago in reply to this

        No, if the guy married her sister then his brother is not her brother in law but rather her sisters brother in law.

        1. Mark Knowles profile image60
          Mark Knowlesposted 7 years ago in reply to this

          Time to take some flu medicine and go to bed methinks. lol

          1. profile image0
            wordscribe41posted 7 years ago in reply to this

            Or perhaps you've already had too much?  smile  Feel better.

            1. Mark Knowles profile image60
              Mark Knowlesposted 7 years ago in reply to this

              You could be right. Night. smile

            2. Cagsil profile image61
              Cagsilposted 7 years ago in reply to this

              lol lol lol That was priceless Wordscribe lol lol

        2. profile image0
          Deborah Sextonposted 7 years ago in reply to this

          Texan, thanks for explaining it to him.

      3. profile image0
        Deborah Sextonposted 7 years ago in reply to this

        Always getting off topic trying to be funny.
        No it was not my brother in law. It was the brother in law of my sister.
        But gee thanks for your sympathy.

    3. jclason profile image55
      jclasonposted 6 years ago in reply to this

      Great I just took one of these prescription strength Naproxins about 10 minutes ago.

  2. marinealways24 profile image61
    marinealways24posted 7 years ago

    Sorry to hear that. Thanks for the info. I used to take those. They felt like acid in my stomach. Usually the things that seem to work the best do the most damage.

    1. profile image0
      Deborah Sextonposted 7 years ago in reply to this

      Thank you. Very kind of you.
      I also had severe stomach pain and the feeling of being extremely cold when I tried these.

  3. Lynda Gary profile image56
    Lynda Garyposted 7 years ago

    The number of annual deaths from ASPIRIN is astonishing -- yet it's an easily available, unregulated, OTC medication.

    The failure rate of anti-depressants is 60% -- yet they are widely prescribed in spite of their side effects and ineffectiveness.

    But other medications, ones with high rates of effectiveness (over 50%) and low to no side effects, are NOT approved by the FDA.  Why?  Because the pharmaceutical co's can't patent them and/or make enough $$$ from them.

    Though I am not a big fan of his, I DO recommend the book called something like "Cures they Dont Want You to Know About" by Kevin Tredeau (sp?).  Amazing stuff in there.

    So sorry to hear that someone you knew passed from a "safe" medication.

    1. profile image0
      Deborah Sextonposted 7 years ago in reply to this

      Thank you.

  4. profile image0
    Home Girlposted 7 years ago

    In my old country we had lots of amazing doctors and not enough right medications. People used a lot of natural remedies. And here (in Canada) you can just go and complain about anything and come back with lots of prescribed stuff that can make you really sick and  even kill you, sorry, it's a very sad but fact! Who is going to conrol doctors? They are humans, not saints? I do not get it.

    1. profile image0
      Deborah Sextonposted 7 years ago in reply to this

      I know. Americans use to buy from the Canadian Pharmacies until they stopped it here.

      My son just went to Alberta (something like Calgory??)
      Beautiful place. A lot bigger then New York.

  5. profile image0
    Pani Midnyte Odinposted 7 years ago

    Firstly, I would like to offer my sincere condolences for the death of your family member.

    Secondly, I would like to thank you for sharing this information. Aleve is normally the medication I turn to for headaches because I've developed a tolerance to most other medications and I actually have a severe sensitivity to Aspirin. I'm going to have to make an appointment with my doctor and ask him about some alternative medications for pain relief.

    1. profile image0
      Deborah Sextonposted 7 years ago in reply to this

      Never ever take even one more than the directions say. I don't want anything to happen to you.
      Thank you for your kind words.

  6. Alta5656 profile image72
    Alta5656posted 6 years ago

    I believe orthomolecular medicine is far more safer.

  7. Uninvited Writer profile image81
    Uninvited Writerposted 6 years ago

    Sorry to hear it, you really never know.

  8. Mighty Mom profile image90
    Mighty Momposted 6 years ago

    Gosh, that's sad and disturbing.
    I know freak "accidents" do happen.
    The swelling sounds like an allergic reaction.
    When you get any prescription med the 5 pages of warnings and side effects is enough to make you never, ever want to take it.
    But wouldn't logic tell you that if they took the prescription form off the market -- the otc version would likewise be suspect?
    Thanks for the warning.
    jclason -- will you please check back in with us in a few hours so we know you're ok?
    MM

 
working